Modular invariance and twisted cancellations of characteristic numbers

Qingtao Chen, Fei Han

Research output: Contribution to journalArticle

Abstract

By studying modular invariance properties of some characteristic forms, which are related to elliptic genera, we obtain twisted cancellation formulas for characteristic forms. We apply these twisted cancellation formulas to study divisibilities on spin manifolds and congruences on spinc manifolds. In particular, we obtain twisted Rokhlin congruences for 8k + 4 dimensional spinc manifolds.

Original languageEnglish (US)
Pages (from-to)1463-1493
Number of pages31
JournalTransactions of the American Mathematical Society
Volume361
Issue number3
StatePublished - Mar 1 2009

Fingerprint

Characteristic numbers
Invariance
Cancellation
Congruence
Elliptic Genus
Divisibility
Form

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Modular invariance and twisted cancellations of characteristic numbers. / Chen, Qingtao; Han, Fei.

In: Transactions of the American Mathematical Society, Vol. 361, No. 3, 01.03.2009, p. 1463-1493.

Research output: Contribution to journalArticle

@article{2033c5a987b14b4482876a9368db2fac,
title = "Modular invariance and twisted cancellations of characteristic numbers",
abstract = "By studying modular invariance properties of some characteristic forms, which are related to elliptic genera, we obtain twisted cancellation formulas for characteristic forms. We apply these twisted cancellation formulas to study divisibilities on spin manifolds and congruences on spinc manifolds. In particular, we obtain twisted Rokhlin congruences for 8k + 4 dimensional spinc manifolds.",
author = "Qingtao Chen and Fei Han",
year = "2009",
month = "3",
day = "1",
language = "English (US)",
volume = "361",
pages = "1463--1493",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "3",

}

TY - JOUR

T1 - Modular invariance and twisted cancellations of characteristic numbers

AU - Chen, Qingtao

AU - Han, Fei

PY - 2009/3/1

Y1 - 2009/3/1

N2 - By studying modular invariance properties of some characteristic forms, which are related to elliptic genera, we obtain twisted cancellation formulas for characteristic forms. We apply these twisted cancellation formulas to study divisibilities on spin manifolds and congruences on spinc manifolds. In particular, we obtain twisted Rokhlin congruences for 8k + 4 dimensional spinc manifolds.

AB - By studying modular invariance properties of some characteristic forms, which are related to elliptic genera, we obtain twisted cancellation formulas for characteristic forms. We apply these twisted cancellation formulas to study divisibilities on spin manifolds and congruences on spinc manifolds. In particular, we obtain twisted Rokhlin congruences for 8k + 4 dimensional spinc manifolds.

UR - http://www.scopus.com/inward/record.url?scp=77950521737&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77950521737&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:77950521737

VL - 361

SP - 1463

EP - 1493

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 3

ER -